Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 60, NWS Cleveland, OH

October 28, 2018

NWS Cleveland, OH issued this small craft advisory at Oct 28, 2018, 3:44 PM EDT. It took effect at Oct 28, 2018, 10:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2018, 3:44 PM EDT (19:44 UTC)
In effect from
Oct 28, 2018, 10:00 PM EDT
Expired
Oct 30, 2018, 4:00 AM EDT
In force
30 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

169 
WHUS71 KCLE 281944
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
344 PM EDT Sun Oct 28 2018

...Cold Front Will Bring Gusty Winds Over Lake Erie...

.A cold front will move east across the lake this evening and will
cause winds to increase. The gusty winds are expected to continue
into Monday night.

LEZ144>147-290345-
/O.NEW.KCLE.SC.Y.0060.181029T0200Z-181030T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
344 PM EDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT TUESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
4 AM EDT Tuesday.

* WINDS...West 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-290345-
/O.NEW.KCLE.SC.Y.0060.181029T1000Z-181030T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
344 PM EDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 4 AM EDT
TUESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 6 AM Monday to 4 AM EDT
Tuesday.

* WINDS...West 15 to 25 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
6 follow-up statements
237 
WHUS71 KCLE 290039
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
839 PM EDT Sun Oct 28 2018

...Cold Front Will Bring Gusty Winds Over Lake Erie...

.A cold front will move east across the lake this evening and
will cause winds to increase. The gusty winds are expected to
continue into Monday night.

LEZ144>147-291200-
/O.CON.KCLE.SC.Y.0060.181029T0200Z-181030T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
839 PM EDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...West 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-291200-
/O.CON.KCLE.SC.Y.0060.181029T1000Z-181030T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
839 PM EDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
4 AM EDT TUESDAY...

* WINDS...West 15 to 25 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
611 
WHUS71 KCLE 290738
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
338 AM EDT Mon Oct 29 2018


LEZ142-143-291545-
/O.EXB.KCLE.SC.Y.0060.181029T0800Z-181030T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
338 AM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.

* WINDS...West 15 to 25 knots.

* WAVES...1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-291545-
/O.EXT.KCLE.SC.Y.0060.181029T0800Z-181030T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
338 AM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ144>147-291545-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-181030T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
338 AM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
012 
WHUS71 KCLE 291426
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1026 AM EDT Mon Oct 29 2018

...Gusty Winds Will Continue Through This Evening...

.Gusty winds will continue as low pressure continues to move east
of the area this afternoon and evening.

LEZ144>149-292230-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-181030T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1026 AM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142-143-292230-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-181030T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
1026 AM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...West 15 to 25 knots.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
671 
WHUS71 KCLE 291946
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 PM EDT Mon Oct 29 2018

...Gusty Winds Will Continue Through This Evening...

.Gusty winds will continue as low pressure continues to move east
of the area this afternoon and evening.

LEZ144>149-300400-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-181030T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 PM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142-143-300200-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-181030T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
346 PM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...West 15 to 25 knots diminishing to 10 to 15 knots.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
282 
WHUS71 KCLE 300145
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
945 PM EDT Mon Oct 29 2018

...Gusty Winds Will Continue Through This Evening...

.Gusty winds will continue as low pressure continues to move east
of the area this afternoon and evening.

LEZ142-143-300245-
/O.CAN.KCLE.SC.Y.0060.000000T0000Z-181030T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
945 PM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 

$$

LEZ144-145-300245-
/O.CAN.KCLE.SC.Y.0060.000000T0000Z-181030T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
945 PM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 

$$

LEZ146>149-300800-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-181030T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
945 PM EDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
905 
WHUS71 KCLE 300804
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
404 AM EDT Tue Oct 30 2018


LEZ146>149-300915-
/O.EXP.KCLE.SC.Y.0060.000000T0000Z-181030T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
404 AM EDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwest winds of 10 to 15 knots this morning will continue to
decrease today. Waves of 2 to 4 feet early will decrease to 1 to 3
feet this morning. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 3:12 PM EDT, 32 minutes earlier.

Area forecast discussion, Oct 28, 3:12 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
312 PM EDT Sun Oct 28 2018

.SYNOPSIS...
Low pressure will track slowly east across the Lower Great Lakes
tonight, forcing a cold front across the forecast area.  High
pressure will move across the Upper Ohio Valley Monday, then move
off the SE coast Tuesday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Currently there is low pressure over SW Lower Michigan with a cold
front extending SW into TN.  Ahead of the low a warm front extends
SE into Central Ohio.  Models in reasonably good agreement with the
low tracking across the Lower Great lakes tonight, then moving off
the Mid Atlantic Coast tomorrow morning.  Expect widespread rain
showers tonight with the system.  An isolated rumble of thunder is
not out of the question with the cold front, but best chance of
thunder south of the forecast area.  There will be some lingering
showers in the east Monday morning, but high pressure builds in
Monday afternoon putting an end to the rain.  As far as temperatures
expect lows tonight will be in the upper 30s to around 40.  The
highs Monday will range from the low 50s in the west to the
mid/upper 40s east.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper level ridge is finally expected to build into the eastern
United States to bring a reprieve from the wet dreary weather we
have been experiencing the last couple days; albeit short.  The
large surface high pressure that is expected to dominate the entire
eastern United States will push east off the eastern seaboard
Tuesday night.  The good news is this will place the forecast area
on the warm side of the high pressure allowing a warm front to lift
northeast across the area Tuesday night as well.  Vertically stacked
upper level low pressure system just north of Minnesota will force a
surface cold front east over the area by Wednesday morning. The
front is expected to stall and become a stationary front by
Wednesday evening.  A series of weak low pressure systems will track
northeast along the front during this time.  A deep digging upper
level trough will dive into the central United States by Thursday
causing surface cyclogenesis to occur over northeastern Texas.  This
low will tap into some Gulf of Mexico moisture and track northeast
along the stationary front.  The moisture already in place with the
cold front and the moisture associated with the low pressure system
will feed copious amounts of moisture into the local area.  Rain
will begin to spread into the area from west to east Tuesday night
ahead of the cold front.  A threat of rain will persist through
Wednesday night and begin to amplify again Thursday with the
advancing low pressure system.  This scenario appears to be shaping
up for a fairly good overrunning situation ahead of the low.  Storm
total rainfall amounts at this time appear they could exceed 2.5
inches; especially in the southwest portion of the forecast area.
Will have to monitor this situation for possible flooding issues by
mid to late week with this system.  Mild temperatures will return in
the warm air advection flow by Wednesday but will settle back
Thursday as cold air advection in the wake of the low pressure
system occurs.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
A broad upper level trough will be over the central U.S. for the end
of the week. A shortwave will be moving across the area Thursday
evening. The 12z GFS is faster on the movement and placement of this
system than the 12z EURO. We have leaned more on the timing with the
EURO and keeping rain chances likely through Thursday night. Another
shortwave will be quickly moving on Friday and Friday night
lingering into Saturday. We will keep around the clouds and
scattered chances for showers through the weekend. Temperatures will
be near seasonable.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Cold front across Central IN will move across the forecast area
this evening. The showers ahead of the front just into MFD. This
evening will be rainy with MVFR and IFR in the heavier showers.
South flow will turn to the west-NW this evening behind the
front.

OUTLOOK...Non-VFR possible at times through Monday and again
Tuesday through Thursday.

&&

.MARINE...
Will need to hoist a small craft advisory for tonight through Monday
night as low pressure tracks east across the central Great Lakes.
The low will force a cold front through the area this evening and
this will cause winds to increase behind the cold front to 20 to 25
knots sustained.  The wind max behind the cold front will shift
gradually east up the lake overnight and it will take some time to
arrive at Erie and Ashtabula Counties.  So, will split the lake up
into thirds to account for transition of the stronger winds.  Winds
will gradually diminish through mid week.  Surface high pressure
will build east across the deep south extending a ridge north across
the lake Tuesday into Wednesday.  A cold front will shift east
across the lake Wednesday.  Low pressure will track northeast
Thursday along the front causing winds to increase Thursday into
Thursday night out of the northeast. Flow will shift around to a
westerly direction by Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 6 AM Monday to 4 AM EDT Tuesday for
     LEZ148-149.
     Small Craft Advisory from 10 PM this evening to 4 AM EDT
     Tuesday for LEZ144>147.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...Lombardy
LONG TERM...Griffin
AVIATION...DJB
MARINE...Lombardy
Hazardous weather outlook, Oct 28, 4:11 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
411 AM EDT Sun Oct 28 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
411 AM EDT Sun Oct 28 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 5:09 PM EDTSpecial Weather StatementCLEMedina, Summit51 min
Oct 28, 5:58 PM EDTSpecial Weather StatementCLEMahoning, Portage, Trumbull32 min
Oct 28, 6:38 PM EDTSpecial Weather StatementCLEHolmes37 min

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.